News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Possible Lamictal Rash


 Timberman - Fri Feb 26, 2010 7:08 pm

I have these red stretch mark lookin lines that appeared overnight on the inner parts of both my thighs, it may be a rash because it itches. My concern is that I take Pristiq and Lamictal for Bi-polar disorder. The Lamictal I was told can cause a rash that is dangerous, its covers a fairly large part of my inner thighs. I think it might be spreading as well, could this be a rash even though it doesnt quite look like one yet?
 Dr.M.jagesh kamath - Wed Mar 03, 2010 3:25 am

User avatar Hello,Anticonvusants are known to cause severe allergies in some.But then, these are generally bullous,ie water filled blisters affecting skin,mouth and other mucous membranes like vaginal or penile and the patiet is very sick.The skin becomes painful to touch.These are the severe types known as TEN ie toxic epidermal necrolysis Steven johnson syndrome and exfoliative erythroderma which involves most parts of the body.Your rash may not relate to the serious rash of the drug or may be different condition like a fungus infection,yet it is a must to report to your healthcare personnel.If it is drug induced, alternate drug may be used.
Best wishes.
 Timberman - Wed Mar 03, 2010 2:22 pm

I will go to a doctor soon, I have 2 penny size sores that look like the skin of a popped blister that appeared on the back of one of my thighs. They are painful to touch and are bothersome they appeared last night.
 Dr.M.jagesh kamath - Fri Mar 05, 2010 4:49 am

User avatar Hello,Fixed drug eruptions are localized bullous eruptions, that occur every time an offending drug is exposed to.They are not that serious but need to be looked in to.Irritant dermatitis to locally applied drugs too can present like this and also poision ivy.
Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here